Could benzos make pain worse?

Discussion in 'Fibromyalgia Main Forum' started by dani78xo, Aug 22, 2008.

  1. dani78xo

    dani78xo New Member

    It could be completely unrelated, but I've been in an exorbitant amount of pain for a few months. Last summer I was able to exercise (walking 2 miles a day, running part of the way, and doing workouts along with it) a lot. This summer, just doing the 2 mile loop kills me.

    I go shopping. Not even to like 5 different stores; try 2. When I come home, I'm in so much pain I can barely walk. I'm in pain almost constantly now. I don't know what it is, but there's absolutely nothing I can do about it.

    I started Serax (oxazepam) back in May for real bad anxiety, and it's really helped the anxiety, but lately all I've noticed is this awful pain. I'm inclined to think that the serax couldn't be the problem, considering it's a CNS depressant, and therefore should CUT DOWN on pain, since FM is partially an abnormality in the CNS.

    Either way, though, this pain is unbearable. I start college in a week and a half, and I'm not sure what I'm going to do. I've NEVER had this much pain, in the nearly three years that I've had this. It's god-awful.

    Could this just be an extreme flare? I've had flares when I relapse before, but never anything like this.
  2. dragon06

    dragon06 New Member

    I didn't see increased pain as a side effect of the med when I looked it up but you never know.

    However this illness can be progressive. I have gotten worse over the last few years and my Mom got progressively worse as well. So it may just be that you have gotten worse and your limits have changed. You may have to change your life and habits around this.

    On the other hand you could just be in a flare up, I have seen those last many months.

    It's hard to say with this DD. You just never know what you are going to get.

    You may want to talk to your doctor about something to handle the pain. There are a lot of medications and supplements you can try.
  3. Bunchy

    Bunchy New Member

    To avoid panic among the UK benzo users, benzos have not been banned although doctors and Primary Care Trusts look more closely when prescribing them.

    I am in the UK and rotate several benzos which are the only thing that help me except for the med I take for my stomach problems and my doc is OK with that.

    She know I cannot function without them although she would ideally like me to cut down at some point.

    My point is that benzos work better for some than AD's and vice versa.

    People should work with their docs to find drugs appropriate to the patient to achieve the best level of comfort and functioning they can.

    Without benzos I would be a mess.

    To the original poster I can't imagine benzos would cause more pain as they dull pain responses. Might be a flare or something new - check with your doc.

    Love Bunchy x
    [This Message was Edited on 08/23/2008]
  4. artkin

    artkin New Member

    I have extreme exacerbation of pain after some days (usually 1-10) of benzo. I think it's because benzo suppress stage4 deep sleep. But every person is different.
    The only two I can take without this exacerbation of pain are alprazolam and clonazepam
  5. greatgran

    greatgran Member

    We are all different, I take xanax and they help with my aches. I don't have the pain some of you speak of with FM, I do have CFS/Fm, anxeity/depression and xanax has been a good drug for me.

    Xanax hasn't worked miracles but they do take the edge off.

    How I hate this DD it is such a mystery.

    God Bless,
  6. SusanEU

    SusanEU New Member

    Oh, gosh, the lorazepam sure helps me a lot, with pain, anxiety, sleep everything; and I've been on a tiny dose for 3 years.

    Maybe you are having a bad flare from all the stress of getting ready for school, etc.

    Good Luck

    Sue in ontario